Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 278, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 5, 2001, 6:36 PM EDT for Walton County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 6:36 PM EDT (22:36 UTC)
- Expired
- Jul 5, 2001, 7:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walton County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 052237
SVRATL
GAC297-052315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT THU JUL 5 2001
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 715 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS PRODUCING WIND DAMAGE FROM LOGANVILLE TO 9
MILES SOUTH OF SOCIAL CIRCLE...MOVING EAST AT 20 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...WALNUT
GROVE...SOCIAL CIRCLE...MONROE...LOGANVILLE...JERSEY...GOOD HOPE
AND BETWEEN.
DAMAGING WINDS MAY OCCUR UP TO 15 MILES AHEAD OF THE HEAVY RAIN
AND HAIL. MOVE TO A SAFE PLACE NOW!
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK
DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE COVER NOW.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3391 8381 3390 8364 3382 8353 3361 8369
3366 8375 3367 8380 3378 8396What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:45 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 5, 3:45 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT THU JUL 5 2001 SHOWERS AND THUNDERSTORMS MOVING INTO NORTHWEST GEORGIA THIS AFTERNOON IN ADVANCE OF WEAKENING FRONT NEAR TENNESSEE-KENTUCKY BORDER. MODELS TRY TO BRING THIS FRONT AT LEAST INTO NORTHERN GEORGIA BUT WASHES OUT QUICKLY. HOWEVER DRIER AIR DOES SEEM TO WORK INTO THE AREA WHICH SHOULD SQUASH MOST CONVECTION NEXT 2 DAYS. STRONGEST CONVECTION STAYING WEST OF GEORGIA SO FAR THIS AFTERNOON BUT COULD BE SOME ISOLATED NEAR SEVERE THIS EVENING WORK INTO NORTHWEST AND WESTCENTRAL PORTION OF STATE SINCE CAPES IN THE 2000-2500 RANGE. A LOT OF THE CONVECTION SHOULD BEGIN DIMINISHING BY 8 PM BUT WILL KEEP 3O-50 PERCENT FOR TONIGHT AS POCKET OF MOISTURE WORKS ACROSS THE AREA. LOOKS LIKE ENOUGH MOISTURE IN CENTRAL GEORGIA FRIDAY THAT 20 PERCENT LOOKS IN ORDER. UPPER HIGH THAT IS CURRENTLY OVER COLORADO BUILDS EASTWARD INTO CENTRAL PLAINS WHICH PUSHES HIGHER TEMPERATURES INTO GEORGIA. AS A RESULT DAYTIME TEMPERATURES WILL EDGE UPWARDS AND SHOULD REACH THE 90S MUCH OF CWA NEXT 2 DAYS. UPPER TROUGH TENDS TO HANG ALONG EASTERN COAST THROUGH COMING WEEK. THIS PATTERN WOULD FAVOR MORE BACKDOOR FRONTS INTO THE AREA AND SYSTEMS WORKING DOWN THROUGH THE NORTHWEST UPPER FLOW. ANY CONVECTION THE COMING WEEK WILL TIED MAINLY TO THESE FEATURES. FCSTID = 38 ATL 69 88 69 93 / 50 10 0 0 AHN 69 90 68 95 / 40 10 0 0 GVL 68 89 69 92 / 40 10 0 0 RMG 68 91 66 94 / 40 0 0 0 CSG 73 93 70 96 / 30 20 10 0 MCN 71 93 69 96 / 30 20 10 0 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC
In the hours before
Local storm report, Jul 5, 5:47 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
547 PM EDT THU JUL 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM 3 NE DALLAS GA WIND DAMAGE
07/05/01 PAULDING POWER LINES AND TREES
BLOWN DOWN AT BOBO RD AND
EAST PAULDING DR. REPORTED
BY LAW ENFORCEMENT.
0513 PM DOUGLASVILLE GA .75 INCH HAIL
07/05/01 DOUGLAS REPORTED BY SPOTTERS.
0520 PM DALLAS GA 65 MPH TSTM WIND GUST
07/05/01 PAULDING REPORTED BY NEWS MEDIA.
LPRThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Paulding, Polk | 32 min |
| Jul 5, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Paulding | 34 min |
| Jul 5, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 37 min |
| Jul 5, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 45 min |
| Jul 5, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette | 38 min |
| Jul 5, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 38 min |
| Jul 5, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 38 min |
| Jul 5, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 25 min |
| Jul 5, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 31 min |
| Jul 5, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Spalding | 38 min |
| Jul 5, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Upson | 35 min |
| Jul 5, 7:35 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.